Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 256, NWS Tulsa, OK

July 29, 2019Mayes County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 29, 2019, 6:01 PM CDT for Mayes County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2019, 6:01 PM CDT (23:01 UTC)
Expired
Jul 29, 2019, 6:45 PM CDT
In force
44 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Mayes County, OK

The radar

The Tulsa radar (KINX), 33 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 4:00 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Jul 29, 4:00 PM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Tulsa OK
400 PM CDT Mon Jul 29 2019

.DISCUSSION...
An upper level ridge located over the desert southwest is bringing
northwesterly flow aloft across eastern Oklahoma and northwestern
Arkansas. These upper level winds can be seen steering the
thunderstorms currently over far eastern OK and far western
Arkansas generally from northwest to southeast. There is also a
notable cold front set up northeast to southwest over northeastern
Oklahoma slowly moving to the southeast.

Through this afternoon and evening... The aforementioned cold
front is currently located from Nowata county southwestern through
northern Tulsa county, and through Creek county. This cold front
will be the focus for additional shower and thunderstorm activity
this afternoon and evening. The latest CAMs are showing at least a
chance for isolated to scattered thunderstorm development this
afternoon and evening. With modestly steep low level lapse rates
and large DCAPE values owing to a fairly dry mid to upper level,
any thunderstorm that can develop will have the potential of
becoming strong to marginally severe with the main threats being
damaging wind gusts from microbursts. Localized flash flooding
will also be possible with some storms training over the same
areas producing torrential rainfall. The POPs were increased a
little for this afternoon and evening along I40 to show the
potential for thunderstorms.

For the afternoon update, adjustments to POPs were made to the
long term beyond Thursday to increase the potential for showers
and thunderstorms across eastern Oklahoma and northwestern
Arkansas. Confidence is increasing in the upper level ridge
located over the southwestern US to move a little further west
than anticipated. This will allow for rounds of vorticity maxes
and short waves to ride around the edge of the ridge bringing
showers and thunderstorms to eastern Oklahoma and northwestern
Arkansas. Temperatures were also lowered a touch to account for
the cloudiness that will likely accompany the northerly flow
bringing higher RH into the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  92  70  94 /  20   0   0  10
FSM   72  93  72  93 /  30  10   0  10
MLC   70  92  71  94 /  30  10   0   0
BVO   65  91  66  93 /  10   0  10  10
FYV   65  88  65  88 /  30   0   0  10
BYV   65  89  64  88 /  20   0   0  10
MKO   71  90  70  92 /  30   0   0   0
MIO   65  89  66  90 /  10   0  10  10
F10   70  91  71  94 /  30   0   0   0
HHW   72  93  73  93 /  20  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....21
Hazardous weather outlook, Jul 29, 4:37 PM CDT, 1 hour 24 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
437 PM CDT Mon Jul 29 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
437 PM CDT Mon Jul 29 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Along and south of Interstate 44 in Eastern Oklahoma
           and Western Arkansas.
    ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Along and south of Interstate 44 in Eastern Oklahoma
           and Western Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Isolated to scattered thunderstorms will remain possible through
mid evening across portions of eastern Oklahoma and western
Arkansas, mainly along and south of Interstate 44. Available
instability will support a limited threat of damaging winds with
the strongest storms, in addition to locally heavy rainfall due to
slow storm motions. Much of the activity should diminish with the
loss of daytime heating.

In addition to the thunderstorm threats, triple digit heat index
values will remain possible across parts of northeast Oklahoma
through early evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...No Hazards.
WEDNESDAY THROUGH SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Weak upper level disturbances embedded within northwesterly flow
aloft may result in isolated thunderstorms each day Wednesday
through the weekend.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 29, 3:47 PM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
347 PM CDT Mon Jul 29 2019

ARZ010-292115-
Washington AR-
347 PM CDT Mon Jul 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHINGTON COUNTY
UNTIL 415 PM CDT...

At 346 PM CDT, a strong thunderstorm was located 5 miles northeast of
Cincinnati, moving south at 5 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations in or near the path include...
Farmington...                     Prairie Grove...
Lincoln...                        Cincinnati...
Prairie Grove Battlefield State...
Walnut Grove...
Wedington...                      Rhea...
Summers...                        Savoy...
Viney Grove...

LAT...LON 3600 9424 3593 9452 3610 9455 3610 9439
      3614 9439 3614 9434
TIME...MOT...LOC 2046Z 342DEG 5KT 3610 9445
Special weather statement, Jul 29, 4:29 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
429 PM CDT Mon Jul 29 2019

OKZ058-063-292200-
Delaware OK-Ottawa OK-
429 PM CDT Mon Jul 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DELAWARE AND
SOUTHEASTERN OTTAWA COUNTIES UNTIL 500 PM CDT...

At 429 PM CDT, a strong thunderstorm was located 5 miles south of
Wyandotte, moving south at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Grove...                          Fairland...
Wyandotte...                      Honey Creek State Park...
Dodge...                          Cayuga...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3677 9462 3655 9462 3653 9478 3676 9487
      3681 9465
TIME...MOT...LOC 2129Z 338DEG 17KT 3671 9472
Special weather statement, Jul 29, 4:55 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
455 PM CDT Mon Jul 29 2019

OKZ058-063-292230-
Delaware OK-Ottawa OK-
455 PM CDT Mon Jul 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DELAWARE AND SOUTHERN
OTTAWA COUNTIES UNTIL 530 PM CDT...

At 454 PM CDT, strong thunderstorms were located along a line
extending from 2 miles west of Fairland to 3 miles north of Grove to
6 miles northwest of South West City. Movement was southeast at 15
mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Grove...                          Fairland...
Afton...                          Bernice...
Honey Creek State Park...         Bernice State Park...
Narcissa...                       Dodge...
Cayuga...

This includes Interstate 44 between mile markers 294 and 303.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3671 9475 3668 9462 3650 9462 3645 9461
      3664 9499 3680 9498 3680 9488
TIME...MOT...LOC 2154Z 319DEG 13KT 3675 9489 3665 9479 3659 9465
Special weather statement, Jul 29, 5:32 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
532 PM CDT Mon Jul 29 2019

OKZ057-058-063-292300-
Craig OK-Delaware OK-Ottawa OK-
532 PM CDT Mon Jul 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...NORTHWESTERN
DELAWARE AND SOUTHWESTERN OTTAWA COUNTIES UNTIL 600 PM CDT...

At 532 PM CDT, a strong thunderstorm was located over Afton, moving
south at 15 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations in or near the path include...
Afton...                          Ketchum...
Cleora...

This includes Interstate 44 between mile markers 287 and 296.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3671 9490 3651 9498 3659 9515 3674 9504
TIME...MOT...LOC 2232Z 007DEG 11KT 3669 9496
Special weather statement, Jul 29, 5:45 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
545 PM CDT Mon Jul 29 2019

OKZ057-062-063-292315-
Craig OK-Delaware OK-Mayes OK-
545 PM CDT Mon Jul 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...NORTHWESTERN
DELAWARE AND NORTHEASTERN MAYES COUNTIES UNTIL 615 PM CDT...

At 545 PM CDT, a strong thunderstorm was located 3 miles southeast of
Cleora, moving south at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Langley...                        Ketchum...
Disney...                         Cleora...
Chloeta...                        Cherokee State Park...
Zena...                           Disney Little Blue State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3657 9486 3635 9484 3647 9513 3652 9510
      3658 9503 3660 9497
TIME...MOT...LOC 2245Z 007DEG 11KT 3653 9494
Special weather statement, Jul 29, 5:52 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
552 PM CDT Mon Jul 29 2019

OKZ062-292315-
Mayes OK-
552 PM CDT Mon Jul 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAYES COUNTY UNTIL 615 PM
CDT...

At 552 PM CDT, a strong thunderstorm was located 4 miles southeast of
Adair, moving south at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Pryor...                          Pryor Creek...
Locust Grove...                   Salina...
Adair...                          Hoot Owl...
Sportsmen Acres Community...      Strang...
Snowdale State Park...

LAT...LON 3649 9529 3639 9509 3617 9511 3628 9542
TIME...MOT...LOC 2252Z 007DEG 12KT 3637 9524

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 3:25 PM CDTSevere Thunderstorm WarningTSADelaware34 min
Jul 29, 4:29 PM CDTSpecial Weather StatementTSAOttawa31 min
Jul 29, 4:55 PM CDTSpecial Weather StatementTSAOttawa35 min
Jul 29, 5:09 PM CDTSevere Thunderstorm WarningTSADelaware, Ottawa36 min
Jul 29, 5:32 PM CDTSpecial Weather StatementTSACraig28 min
Jul 29, 5:45 PM CDTSpecial Weather StatementTSADelaware30 min
Jul 29, 5:52 PM CDTSpecial Weather StatementTSAMayes23 min
Jul 29, 6:29 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers46 min
Jul 29, 11:25 AM CDTSpecial Weather StatementTSACarroll35 min
Jul 29, 3:14 PM CDTSpecial Weather StatementTSABenton31 min
Jul 29, 3:47 PM CDTSpecial Weather StatementTSAWashington28 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.